Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child having stomach ache and fever. What cure should be done?

My 8 year old son has been complaining off and on for a week of tummy aches. We didn t think much of since he is lactose intolerate and assumed he ate something he souldnt have. This morning his tummy was aching again and he ran a temp. of 104. The lowest we have been able to get it down today has been 102; alternating motrin and tylenol . He doesnt usually deal with being sick very well but doesnt seem to be too uncomforable by the tummy ache. Should we wait to see how he does tonight and take him to ped. tomorrow?
Asked On : Thu, 6 Dec 2012
Answers:  2 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response
Hi ! Abdominal pain in case of children could be very much perplexing.
Does your son have a sore throat/ other respiratory tract infection. In such cases, both fever and abdominal pain are likely to occur specially in paediatric patients.
When was he dewormed last ? Sometimes worms do persist in the abdomen even though the stool test may be normal. So consider deworming him on consultation with your paediatrician.
High fever could be due to any kind of infection. I have already mentioned about RTI. Other infections could be a gastro intestinal infection due to eating something outside which was not hygeinic, and also could be a urinary tract infection which can give rise both to a high fever and abdominal pain. So one should also go for a urine test both routine/microscopic and a culture/sensitivity.
Seeing the duration of the fever and tummy aches, one more infection one has to exclude is the enteric fever for which blood tests has to be done on advice of your doctor and accordingly the management also changes.
Over and above, you have to take special care on his diet specially with a history of lactose intolerance.
In my opinion, you should soon see your paediatrician specially because of the high fever he is having.
Hope this helps you. I wish your son an early recovery.
Answered: Mon, 29 Apr 2013
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum.
Thanks for asking a question to H.C.M.Forum.
Your son of 8 years had stomach pain, and fever. He is lactose intolarant as well. you are using tylenol and your doubt is whether you can wait till tomorrow morning.
Many children with fever will have stomach pain due to infection of the intestines, or due to indigestion of the fever.
As you are using the medicine for controle of fever , if the stomach pain is bearable, you can wait till the morning, for appointment, with the pediatretian.
Any how for children it is always preferable to consult the doctor as early as possible.
Wishing for a quick and complete recovery.
Best regards.
Answered: Mon, 29 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor